Alabama, 2015Damaging Wind in Alabama, August 7, 2015
August 7, 2015 · NWS MOB · 1 event in 1 county or zone
An upper level disturbance embedded in northwest flow helped to produced scattered afternoon thunderstorms. One of the storms became briefly severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance embedded in northwest flow helped to produced scattered afternoon thunderstorms. One of the storms became briefly severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 7, 2:58 PM CST, 8 minutes earlier.
Area forecast discussion, Aug 7, 2:58 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
358 PM CDT FRI AUG 7 2015
A FEW STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING AND DANGEROUS HEAT RETURNING OVER THE WEEKEND AND PERSISTING
INTO EARLY NEXT WEEK...
.SHORT TERM (TONIGHT AND SATURDAY)...THE RADAR WILL CONTINUE TO BE
ACTIVE THROUGH EARLY THIS EVENING AS A SHORTWAVE MOVES ACROSS THE
AREA IN THE NORTHWEST FLOW ALOFT. PLENTY OF MOISTURE AND INSTABILITY
WILL CONTINUE TO FUEL THE STORMS AS THEY MOVE TOWARD THE SOUTHEAST.
A FEW STORMS COULD BECOME BRIEFLY SEVERE THROUGH EARLY THIS EVENING
WITH DAMAGING WINDS THE PRIMARY THREAT. SHOWERS AND THUNDERSTORMS
WILL DECREASE IN COVERAGE THIS EVENING AS THE BOUNDARY LAYER COOLS.
CANNOT COMPLETELY RULE OUT AND ISOLATED SHOWER OR STORM
OVERNIGHT...ESPECIALLY ALONG THE COAST...AND WILL LEAVE A SMALL
CHANCE OF RAIN IN TONIGHT. THE UPPER RIDGE OVER THE SOUTHERN PLAINS
WILL BEGIN TO BUILD EASTWARD ON SATURDAY...BRINGING HOTTER TEMPS TO
THE AREA. HIGHS ON SATURDAY WILL WARM INTO THE MID/UPPER 90S IN MOST
AREAS AWAY FROM THE IMMEDIATE COAST. THE HOT TEMPS COMBINED WITH
VERY HIGH HUMIDITY WILL GENERATE HEAT INDEX VALUES OF 108 TO 110
DURING THE AFTERNOON HOURS. THE HOTTER TEMPS AND HIGHER HEAT INDEX
VALUES WILL BE ACROSS NORTHWEST ZONES WHERE THE RIDGE WILL BE
STRONGER. A HEAT ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA ON
SATURDAY...CONTINUING INTO EARLY NEXT WEEK. 13/JC
(SATURDAY NIGHT THROUGH MONDAY NIGHT)...AS MENTIONED ABOVE THE BIG
STORY FOR THE LATER PART OF THE WEEKEND AND EARLY NEXT WEEK WILL BE
THE DAILY HEAT INDICES. BOTH SUNDAY AND MONDAY AFTERNOON...WE EXPECT
WIDESPREAD HEAT INDICES OF 108-112 DEGREES. THE HEAT ADVISORY WILL
REMAIN IN EFFECT (PRIMARILY FOR THE AFTERNOON HOURS) THROUGH MONDAY.
A LINGERING SFC TROF WILL REMAIN OVER INTERIOR PORTIONS OF THE
SOUTHEAST STATES...BUT ALOFT A RIDGE OF HIGH PRESSURE WILL BE
BUILDING ACROSS THE REGION. THIS RIDGING WILL BRING THE INCREASED
HEAT...AS WELL AS ACT TO SUPPRESS WIDESPREAD CONVECTION. THAT BEING
SAID...WE WILL STILL BE LOOKING AT SCATTERED SHOWERS AND
THUNDERSTORMS BOTH SUNDAY AND MONDAY AFTERNOON AS THE VERY HOT
AIRMASS INCREASES LOW LEVEL INSTABILITY. OVERNIGHT LOWS IN THE UPPER
70S (AND EVEN SOME LOWER 80S IMMEDIATE COASTAL AREAS). HIGHS BOTH
SUNDAY AND MONDAY AFTERNOONS IN THE MID TO UPPER 90S MOST LOCATIONS
(WITH SOME 100-102 DEGREE TEMPS POSSIBLE OVER NORTHWEST INTERIOR
ZONES...ESPECIALLY ON MONDAY & LOWER 90S IMMEDIATE COASTAL AREAS BOTH
DAYS).
&&
.LONG TERM (TUESDAY THROUGH FRIDAY)...PATTERN REALLY DOES NOT CHANGE
MUCH THROUGH THE ENTIRE LONG TERM PERIOD. UPPER RIDGING DOES BREAK
DOWN SLIGHTLY AND THE SFC TROF POSSIBLY DRIFTING JUST OFFSHORE. WITH
THIS...FCST AREA BECOMING INFLUENCED A LITTLE MORE BY DEEPER MID
LAYER NORTHWESTERLY FLOW AND SLIGHTLY LOWER LOW LEVEL MOISTURE AS
WELL. ALL OF THIS WILL RESULT IN A LITTLE LESS HEAT AND ONLY ISOLATED
TO LOW END CHANCES FOR SHOWERS AND STORMS AS WE GO FROM THE MIDDLE INTO
THE LATER PART OF NEXT WEEK. HIGH TEMPERATURES MID 90S ON TUESDAY...
AND DROPPING TO THE LOWER 90S OVERALL WEDNESDAY THROUGH THURSDAY.
LOWS TUESDAY NIGHT STILL IN THE MID 70S...BUT DROPPING TO LOWER 70S
WEDNESDAY NIGHT AND POSSIBLY EVEN SOME UPPER 60S (OVER INTERIOR) BY
THURSDAY NIGHT. 12/DS
&&
.AVIATION...07/18Z ISSUANCE...SHOWERS AND THUNDERSTORMS WILL
INCREASE IN COVERAGE NEAR AREA TERMINALS THROUGH THE EARLY EVENING.
MVFR/IFR CONDITIONS WILL BE POSSIBLE IN AND AROUND SHOWERS AND
THUNDERSTORMS. GENERALLY VFR CONDITIONS OVERNIGHT. VCTS RETURN LATE
SATURDAY MORNING. 13/JC
&&
.MARINE...A MODERATE TO OCCASIONALLY STRONG WEST TO SOUTHWEST WIND
FLOW WILL PERSIST OVER THE MARINE AREA THROUGH TONIGHT AS A RIDGE OF
HIGH PRESSURE BUILDS INTO THE AREA. WINDS WILL DECREASE ON SATURDAY
WITH A LIGHT TO MODERATE WEST TO SOUTHWEST FLOW CONTINUING THROUGH
EARLY NEXT WEEK. 13/JC
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 79 95 78 96 78 / 30 30 20 20 05
PENSACOLA 79 93 79 94 79 / 40 30 30 20 05
DESTIN 81 92 80 92 80 / 40 30 30 20 05
EVERGREEN 76 97 75 97 76 / 40 30 20 20 10
WAYNESBORO 76 98 76 99 77 / 30 20 10 10 05
CAMDEN 75 97 75 99 77 / 30 20 10 10 10
CRESTVIEW 77 95 76 96 77 / 40 30 20 30 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY FROM NOON SATURDAY TO 7 PM CDT MONDAY FOR BALDWIN
CENTRAL-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-
CLARKE-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-MOBILE CENTRAL-
MOBILE COASTAL-MOBILE INLAND-MONROE-WASHINGTON-WILCOX.
HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR BALDWIN COASTAL-
MOBILE COASTAL.
FL...HEAT ADVISORY FROM NOON SATURDAY TO 7 PM CDT MONDAY FOR ESCAMBIA
COASTAL-ESCAMBIA INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-
SANTA ROSA COASTAL-SANTA ROSA INLAND.
HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR ESCAMBIA COASTAL-
OKALOOSA COASTAL-SANTA ROSA COASTAL.
MS...HEAT ADVISORY FROM NOON SATURDAY TO 7 PM CDT MONDAY FOR GEORGE-
GREENE-PERRY-STONE-WAYNE.
GM...NONE.
&&Hazardous weather outlook, Aug 7, 5:16 AM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
616 AM CDT FRI AUG 7 2015
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
616 AM CDT FRI AUG 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION...
ESPECIALLY THIS AFTERNOON INTO THIS EVENING. A FEW STORMS COULD
BECOME SEVERE TODAY...WITH DAMAGING WINDS THE PRIMARY STORM HAZARD
ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY
HEAVY RAINFALL.
THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG THE BEACHES OF
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
DANGEROUS HEAT IS EXPECTED TO RETURN TO THE REGION THIS WEEKEND INTO
EARLY NEXT WEEK AS THE COMBINATION OF HOT TEMPERATURES AND RELATIVE
HUMIDITY RESULT IN HEAT INDEX VALUES AT LEAST BETWEEN 105 AND 110
DEGREES...AND POSSIBLY OVER 110 ACROSS A FEW LOCATIONS. A HEAT
ADVISORY MAY BECOME NECESSARY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.
GMZ630>635-650-655-670-675-081130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
616 AM CDT FRI AUG 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER THE MARINE AREA
THIS AFTERNOON AND EVENING...WITH STRONG WINDS...LOCALLY HIGHER
SEAS...FREQUENT LIGHTNING AND VERY HEAVY RAIN POSSIBLE WITH THE
STRONGER STORMS THAT DEVELOP.
SMALL CRAFT SHOULD EXERCISE CAUTION OVER LOWER MOBILE BAY...THE
MISSISSIPPI SOUND AND THE OFFSHORE WATERS WHERE MODERATE TO
OCCASIONALLY STRONG WESTERLY WINDS WILL CONTINUE THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR ISOLATED TO SCATTERED
THUNDERSTORMS THAT DEVELOP EACH DAY.
In the hours before
Special weather statement, Aug 7, 12:38 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
138 PM CDT FRI AUG 7 2015
ALZ053>058-060-072000-
BUTLER AL-MONROE AL-CRENSHAW AL-COVINGTON AL-CLARKE AL-CONECUH AL-
WILCOX AL-
138 PM CDT FRI AUG 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER...MONROE...CRENSHAW...NORTHWESTERN COVINGTON...
CONECUH AND WILCOX IN SOUTHCENTRAL ALABAMA...AND CLARKE IN SOUTHWEST
ALABAMA UNTIL 300 PM CDT...
AT 137 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR CENTRAL MILLS TO NEAR NANAFALIA...AND MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE... MONROEVILLE... THOMASVILLE...
EVERGREEN... LUVERNE... CAMDEN...
GROVE HILL... FRISCO CITY... GEORGIANA...
PINE HILL... BRANTLEY... EXCEL...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3153 8620 3147 8620 3123 8757 3126 8767
3199 8807 3201 8763 3213 8762 3213 8752
3224 8752 3226 8745 3214 8725 3205 8718
3205 8686 3196 8686 3196 8641 3205 8641
3205 8633 3197 8630 3196 8619 3154 8614
TIME...MOT...LOC 1837Z 307DEG 43KT 3225 8738 3213 8805Special weather statement, Aug 7, 1:58 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT FRI AUG 7 2015
ALZ055>060-072130-
BUTLER AL-MONROE AL-CRENSHAW AL-COVINGTON AL-ESCAMBIA AL-CONECUH AL-
258 PM CDT FRI AUG 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN BUTLER...CENTRAL MONROE...SOUTHERN CRENSHAW...
COVINGTON...ESCAMBIA AND CONECUH IN SOUTHCENTRAL ALABAMA UNTIL 430 PM
CDT...
AT 258 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM RUTLEDGE TO 6 MILES WEST OF MONROEVILLE...AND
MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ANDALUSIA... OPP... MONROEVILLE...
BREWTON... EVERGREEN... LUVERNE...
EAST BREWTON... CENTURY... FRISCO CITY...
GEORGIANA... BRANTLEY... EXCEL...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3154 8615 3153 8620 3101 8619 3100 8742
3159 8755 3177 8629 3157 8614
TIME...MOT...LOC 1958Z 320DEG 28KT 3172 8633 3156 8743Thunderstorm Wind, Covington
- When
- August 7, 3:06 PM CST to 3:07 PM CST
- Where
- Covington County, 1.35 mi NE of Green Bay
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 31.213, -86.284
A severe thunderstorm wind gust near 60 mph downed trees and power lines on Highway 331 near Onycha.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, August 7, 20151 death · $5.1 million · 1.75 in hail · 4 events
- Flash Flooding and Flooding in Missouri, August 7 to 10, 2015$139,000 · 87 kt wind · 42 events
- Damaging Winds and Lightning Strike in Mississippi, August 7 to 8, 2015$302,000 · 57 kt wind · 15 events
- Damaging Winds in Arizona, August 7, 2015$45,000 · 70 kt wind · 6 events
- Damaging Winds in Florida, August 7, 2015$1,000 · 50 kt wind · 23 events
- Excessive Heat in Oklahoma, August 7 to 9, 201522 events
- Damaging Winds in Kansas, August 7, 2015$25,000 · 63 kt wind · 2 events
- Hail and Damaging Winds in Kansas, August 7 to 8, 20151 in hail · 20 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2015$15,000 · 52 kt wind · 7 events
- Damaging Wind in Florida, August 7, 2015$20,000 · 1 event
- Hail in Colorado, August 7, 20153.5 in hail · 13 events
- Hail and Damaging Winds in Minnesota, August 7, 20151.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597854.